Exact solutions of diffusion equation on sphere

Document Type : Research Paper


Department of Mathematics, Payame Noor university, 19395-4697, Tehran, Iran.


We examine the diffusion equation on the sphere. In this sense, we answer the question of the symmetry classification. We provide the algebra of symmetry and build the optimal system of Lie subalgebras. We prove for one-dimensional optimal systems of Eq. (1.4), space is expanding Ricci solitons. Reductions of similarities related to subalgebras are classified, and some exact invariant solutions of the diffusion equation on the sphere are presented.


  • [1]         H. Azad and M. T. Mustafa, Symmetry analysis of wave equation on sphere, J. Math. Anal. Appl., 333 (2007), 1180- 1188.
  • [2]         Y. AryaNejad, Symmetry Analysis of Wave Equation on Conformally Flat Spaces, J. Geom. Phys., 161 (2021), 104029, online.
  • [3]         G. W. Bluman and J. D. Cole, Similarity Methods for Differential equations, Appl. Math. Sci., 13, Springer-Verlag, New York, 1974.
  • [4]         G. W. Bluman and S. Kumei, Symmetries and Differential Equations, Springer, New York, 1989.
  • [5]         G. W. Bluman and S. Kumei, On invariance properties of the wave equation, J. Math. Phys. 28 (1987), 307–318.
  • [6]         H. D. Cao, Recent progress on Ricci solitons, Recent advances in geometric analysis, 1–38, Adv. Lect. Math. (ALM), Int. Press, Somerville, MA, 11, 2010.
  • [7]         E. Dastranj and H. Sahebi Fard, Exact solutions and numerical simulation for Bakstein-Howison model, Compu- tational Methods for Differential Equations, In Press.
  • [8]         M. L. Gandarias, M. Torrisi, and A. Valenti, Symmetry classification and optimal systems of a non-linear wave equation, Internat. J. Non-Linear Mech., 39 (2004), 389–398.
  • [9]         N. H. Ibragimov (Ed.), CRC Handbook of Lie Group Analysis of Differential Equations, New Trends in Theoretical Developments and Computational Methods, CRC Press, Boca Raton, 3, 1996.
  • [10]       A. Motamednezhad and F. Khajevand, Symmetry analysis and exact solutions of acoustic equation, Comput. Methods Differ. Equ., 8(3) (2020), 523-536.
  • [11]       M. Nadjafikhah and A. Zaeim, Symmetry Analysis of Wave Equation on Hyperbolic Space, Internat. J. Non-Linear Science., 11(2011), 35-43.
  • [12]       P. J. Olver, Applications of Lie Groups to Differential Equations, Springer, New York, 1986.
  • [13]       A. Oron and P. Rosenau, Some symmetries of nonlinear heat and wave equations, Phys. Lett., A 118(4) (1986), 172–176.
  • [14]       L. V. Ovsiannikov, Group Analysis of Differential Equations, Academic Press, New York, 1982.
  • [15]       S, Rashidi and S. R. Hejazi, Self-adjointness, conservation laws and invariant solutions of the Buckmaster equa- tion, Comput. Methods Differ. Equ., 8(1) (2020), 85-98.